Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have cyst in ovary with brownish discharge in period. Had hysteroscopy. Taking deviry. Any suggestion?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am 39 y female . I normally have regular periods after every 26-28 days ,which start with brownish blood for first two days and heavy bleeding for next 2 days ,followed by brownish trickle for three more days.
This time ,I started my regular period on the 11th of XXXXXXX but kept having small of brownish blood for 10 days after which I panicked and talked to my gynae who put me on novelon and texid 500mg bd. things did not change one bit and I kept having small amt of brownish blood even after 10 days. So she increased texid to 1gm tds. Still no change for another 10 days . Serial TVS revealed a hemorrhagic cyst in Lt. ovary which was shrinking over days .E.T was still 10mm after so many days of bleeding . Finally I had hysteroscopy n D&C on the 9th of feb . She took out a 2x2cm polyp from upper cervical canal . Histopath revealed secretory endometrial tissue Then she put me on deviry 10mg bd and asked me to stop novelon after 2days . First 2 days after D&C I just had a drop of pinkish spotting which became reddish bleeding which kept slowly increasing and today on the 8th day post D&C I am bleeding red blood and changing 4-5 pads per day with occasional clots . I am on deviry 10 mg bd still and have to take for 21days before stopping . I am concerned about this continuous bleeding inspite of D&C and deviry. Please advise.
Posted Sat, 9 Mar 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. i am trying to solve your problem as per your concern.

According to your history, you are suffering from moderate to heavy bleeding particularly on day 8th following D & C with removal of one cervical polyp.

It is most possibly due to complication of D & C procedure where uterine endometrium tissue is injured. Other close possibilities are hormonal imbalance, thyroid disorder, undetected fibroid/ adenomyosis, endometrial atrophy/ hyperplasia, infection etc.

Complete physical examination including pelvic/ speculum exam and colposcopy may be needed to rule out underlying pathology.

Possibilities can be narrowed by some investigations like blood test for thyroid profile & clotting factor abnormality, one Trans Vaginal Sonography (TVS) scan, other hormone assay (like estrogen/ progesterone & LH/ FSH) and endometrial biopsy (may be needed). One vaginal swab test is required to rule out associated infection.

Initial treatment is given with haemostatic agent (like texid ) with combination of progesterone medication (like deviry) if bleeding is due to endometrial atrophy or hyperplasia. It also heals up endometrial tissue if injury is caused by D & C procedure. Though periodic monitoring of Endometrial Thickness (ET) is needed.

Endometrial ablation can be done in case of hyperplasia. Lastly, I can assume that your family is completed and in this stage, total abdominal hysterectomy (removal of entire uterus) is the golden choice of treatment in case of dysfunction uterine bleeding (DUB) to arrest bleeding & other complication in your age group.

Proper treatment depends on underlying etiology. So please consult with your gynecologist for proper guidance through investigation, physical examination and further medication if needed.

Follow some basic measures that will be helpful:

1) take healthy diet with iron supplements and avoid salty food stuff.
2) drink more water and eat more XXXXXXX vegetables & fresh fruits.
3) avoid stress/tension by XXXXXXX breathing with adequate sleeping.
4) maintain genital hygiene properly and check up for BP.
5) continue prescribed medication for at least 21 days to get effective result and before proceeding to next line of investigation & management .

Hope I have answered your query. If you have any further questions, I will be happy to help.

Wish your good health in future.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor